, Volume 9, Issue 2, pp 193–206 | Cite as

Existence of Positive Solutions for N-term Non-autonomous Fractional Differential Equations

  • A. Babakhani
  • Varsha Daftardar-Gejji


Existence of positive solutions for the nonlinear fractional differential equation Dαu = f(x,u), 0 < α < 1 has been given (S. Zhang. J. Math. Anal. Appl. 252 (2000), 804–812) where Dα denotes Riemann–Liouville fractional derivative. In the present work we extend this analysis for n-term non autonomous fractional differential equations. We investigate existence of positive solutions for the following initial value problem
$${\user1{L}}(D)u = f(x,u),\quad 0 < x < 1,$$
with initial conditions \(u(0) = 0, [D^{\alpha-n+1}u(x)]_{x=0} = b_{n-1} \geq 0,[D^{\alpha-n+j}u(x)]_{x=0} = b_{n-j}, b_{n-j} \geq \sum^{j-1}_{k=1}a_{k}b_{k+n-j}, j = 2,3,\ldots,n-1,n-1\leq\alpha\leq n,n\in\i\) where \(\user1{L}(D)=D^{\alpha}-\sum^{n-1}_{j=1}a_jD^{\alpha-j},a_j>0,\forall j,D^{\alpha-j}\) is the standard Riemann–Liouville fractional derivative. Further the conditions on a j ’s and f, under which the solution is (i) unique and (ii) unique and positive as well, are given


Riemann–Liouville fractional derivatives and integrals semi-ordered Banach space normal cone completely continuous operator equicontinuous set 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Samko, S., Kilbas, A., Marichev, O. 1993Fractional Integrals and DerivativesGordon and Breach Science PublishersSingaporeGoogle Scholar
  2. 2.
    Podlubny, I. 1999Fractional Differential EquationsAcademic PressLondonGoogle Scholar
  3. 3.
    Miller, K.V., Ross, B. 1993An Introduction to the Fractional Calculus and Fractional Differential EquationsWiley-InterscienceNew YorkGoogle Scholar
  4. 4.
    Mainardi, F. 1997Fractional Calculus: Some basic problems in continuum and statistical mechanicsCarpinteri, A.Mainardi, F. eds. Fractals and Fractional Calculus in Continuum Mechanics.SpringerNew YorkGoogle Scholar
  5. 5.
    Delbosco, D., Rodino, L. 1996Existence and uniqueness for a nonlinear fractional differential equationJ. Math. Anal. Appl.204609625CrossRefGoogle Scholar
  6. 6.
    Diethelm, K., Ford, N.J. 2002Analysis of Fractional Differential EquationsJ. Math. Anal. Appl.265229248CrossRefGoogle Scholar
  7. 7.
    Agarwal, R.P., O’Regan, D. 1998Positive solutions for (p, n-p) conjugate boundary value problemsJ. Diff. Equations150462473CrossRefGoogle Scholar
  8. 8.
    Erbe, L.H., Wang, H. 1994On the existence of positive solutions of ordinary differential equationsProc. Am. Math. Soc.120743748Google Scholar
  9. 9.
    Chyan, C.J., Henderson, J. 2002Positive solutions of 2m-th order boundary value problemsApplied Mathematics Letters15767774CrossRefGoogle Scholar
  10. 10.
    Zhang, S. 2000The existence of a positive solution for a nonlinear fractional differential equationJ. Math. Anal. Appl.252804812CrossRefGoogle Scholar
  11. 11.
    Joshi, M.C., Bose, R.K. 1985Some Topics in Nonlinear Functional AnalysisWiley Eastern LimitedNew DelhiGoogle Scholar
  12. 12.
    Goldberg, R.R. 1970Methods of Real AnalysisOxford and IBH Publishing CompanyNew DelhiGoogle Scholar
  13. 13.
    Aliprantis, C.D., Burkinshaw, O. 1990Principles of Real Analysis2Academic PressNew YorkGoogle Scholar

Copyright information

© Springer 2005

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of PunePuneIndia

Personalised recommendations